My aunt is acting paranoid, aggressive, verbally abusive to family members, drs don't know why, she has cancer & is on morphine. She is on morphine drip, but now she is acting very strange, paranoid, aggressive, verbally abusive, screaming at family membe
You . You have described a complex situation. I am sorry to hear about your auntâ€™s health. There are a number of possible reasons for this behavior. Possible side effects from morphine can include paranoia, hallucinations, agitation, confusion, mood swings, restlessness, difficulty with thinking and delerium. Delerium is sudden confusion and rapid changes in brain function. You described that she is confused. Confusion can be related to electrolyte disturbances, to severe depression, medications, malignancies effecting the brain, insufficient oxygen, infections and failure of various organs (just to mention some causes). It is doubtful that her cancer caused her to become schizophrenic. It can be difficult in a very ill patient who may have delerium, especially if she is older, to determine what the exact cause is.